Alert archive / Montana / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Glasgow, MT

November 28, 20165 counties in Montana

NWS Glasgow, MT issued this winter storm warning at Nov 28, 2016, 3:15 AM MST for 5 counties in Montana. It took effect at Nov 28, 2016, 11:00 AM MST. It was in force for 34 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 28, 2016, 3:15 AM MST (10:15 UTC)
In effect from
Nov 28, 2016, 11:00 AM MST
Expired
Nov 29, 2016, 9:14 PM MST
In force
34 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 5:00 AM MSTSNOW 12 S Sidney, MT
Nov 29, 6:25 AM MSTSNOW 3.5Glendive, MTESTIMATED 3-4 INCHES
Nov 29, 7:00 AM MSTSNOW 117 Wsw Glendive, MT
Nov 29, 7:00 AM MSTSNOW 520 S Brockton, MTLOTS OF BLOWING SNOW.
Nov 29, 7:05 AM MSTSNOW 15 E Lindsay, MT
Nov 29, 9:23 AM MSTSNOW 2.52 W Glendive, MTAMOUNT FROM AROUND 1015 LAST NIGHT UNTIL MEASUREMENT AT 7 THIS MORNING. LIGHT SNOW AND WINDS CONTINUE AT TIME OF MEASUREMENT.
Nov 29, 4:00 PM MSTSNOW 5Sidney, MT
Nov 29, 5:00 PM MSTSNOW 3Circle, MT
Nov 29, 9:00 PM MSTSNOW 32 E Wibaux, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS45 KGGW 281015
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
315 AM MST MON NOV 28 2016

...WINTER STORM CONDITIONS POSSIBLE THIS EVENING THROUGH TUESDAY
NIGHT...

.A STORM SYSTEM BACKING IN FROM THE DAKOTAS WILL ALLOW SNOW TO
SPREAD INTO EASTERN PORTIONS OF MONTANA STARTING LATER THIS MORNING.
SIGNIFICANT ACCUMULATIONS ARE POSSIBLE OVER THE BIG SHEEP
MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER.

MTZ023>027-282300-
/O.UPG.KGGW.WS.A.0002.161128T1800Z-161130T0600Z/
/O.NEW.KGGW.WS.W.0002.161128T1800Z-161130T0600Z/
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX
315 AM MST MON NOV 28 2016

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW... WHICH IS IN EFFECT FROM 11
AM THIS MORNING TO 11 PM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY
  IN HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS...3 TO 8 INCHES ARE FORECAST WITH THE
  HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS AND
  LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER.

* TIMING... LATE THIS MORNING THROUGH TUESDAY EVENING.

* IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND 
  DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND 
  SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS.
  ROADS...BRIDGES AND WALKWAYS WILL BECOME ICY AND DANGEROUS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TEMPERATURES...AROUND 30.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. 

TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER
SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE PLENTY
OF DISTANCE AHEAD OF YOU.

KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE
SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT
FOOD AND FRESH UNFROZEN WATER.


&&

$$

MTZ018>020-062-282300-
/O.UPG.KGGW.WS.A.0002.161128T1800Z-161130T0600Z/
/O.NEW.KGGW.WW.Y.0012.161128T1800Z-161130T0600Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
315 AM MST MON NOV 28 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 11 PM MST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...AREAS EAST OF A LINE FROM SCOBEY TO WOLF POINT.
  ESPECIALLY IN HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS...2 TO 6 INCHES ARE FORECAST WITH THE HIGHEST
  TOTALS EXPECTED IN HIGHER ELEVATIONS AND LOCATIONS CLOSE TO THE
  NORTH DAKOTA BORDER.

* TIMING... LATE THIS MORNING THROUGH TUESDAY EVENING.

* IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND 
  DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND 
  SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...IN THE UPPER 20S.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY. 

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES, SLOW DOWN
AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE
SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE
CAUTION.

&&

$$
4 follow-up statements
105 
WWUS45 KGGW 282123
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
223 PM MST MON NOV 28 2016

...WINTER STORM THROUGH TUESDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN NORTH DAKOTA WILL
DRIVE MODERATE TO HEAVY SNOWFALL AND STRONG NORTHWEST WINDS
TONIGHT INTO TUESDAY NIGHT. WHITEOUT CONDITIONS WILL BE POSSIBLE,
AT TIMES, WITH THE MOST SIGNIFICANT ACCUMULATIONS FALLING OVER
THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA
BORDER. CONDITIONS WILL BEGIN TO IMPROVE BY EARLY WEDNESDAY
MORNING.

MTZ023>027-291100-
/O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX
223 PM MST MON NOV 28 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
TUESDAY...

* LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY 
  IN HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS...5 TO 9 INCHES ARE FORECAST WITH THE 
  HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS AND 
  LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER.

* TIMING... THROUGH TUESDAY EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND
  DRIFTING OF SNOW, AND WHITEOUT CONDITIONS AT TIMES. THE
  COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL
  MAKE FOR HAZARDOUS TRAVEL CONDITIONS. ROADS... BRIDGES AND
  WALKWAYS WILL BECOME ICY AND DANGEROUS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER
SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE
PLENTY OF DISTANCE AHEAD OF YOU.

KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE
SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT
FOOD AND FRESH UNFROZEN WATER.

&&

$$

MTZ018>020-062-291100-
/O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
223 PM MST MON NOV 28 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
TUESDAY...

* LOCATIONS...DANIELS, SHERIDAN AND ROOSEVELT COUNTIES.

* SNOW ACCUMULATIONS...2 TO 5 INCHES, WITH THE HIGHEST TOTALS
  EXPECTED OVER HIGHER TERRAIN.

* TIMING... THROUGH TUESDAY EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND 
  DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND 
  SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY.

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW
DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD.
MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND
USE CAUTION.

&&

$$
090 
WWUS45 KGGW 291017
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
317 AM MST TUE NOV 29 2016

...WINTER STORM THROUGH TONIGHT...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN NORTH DAKOTA WILL
DRIVE SNOWFALL AND STRONG NORTHWEST WINDS TODAY INTO TONIGHT.
WHITEOUT CONDITIONS MAY BE POSSIBLE... AT TIMES... WITH THE MOST
SIGNIFICANT ACCUMULATIONS FALLING OVER THE BIG SHEEP MOUNTAINS AND
LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. CONDITIONS WILL BEGIN
TO IMPROVE BY EARLY WEDNESDAY MORNING.

MTZ023>027-300600-
/O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX
317 AM MST TUE NOV 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY 
  IN HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES ARE FORECAST
  WITH THE HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS
  AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER.

* TIMING... THROUGH THIS EVENING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...BLOWING AND DRIFTING SNOW WILL COMBINE TO REDUCE
  VISIBILITY AND RESULT IN SNOW COVERED ROADS AND HAZARDOUS
  TRAVEL CONDITIONS. ROADS... BRIDGES AND WALKWAYS WILL BECOME ICY
  AND DANGEROUS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER
SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE
PLENTY OF DISTANCE AHEAD OF YOU.

KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE
SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT
FOOD AND FRESH UNFROZEN WATER.

&&

$$

MTZ018>020-062-300600-
/O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
317 AM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS...DANIELS... SHERIDAN AND ROOSEVELT COUNTIES.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES... WITH THE
  HIGHEST TOTALS EXPECTED OVER HIGHER TERRAIN.

* TIMING... THROUGH THIS EVENING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND 
  DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND 
  SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY.

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW
DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD.
MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND
USE CAUTION.

&&

$$
438 
WWUS45 KGGW 292114
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
214 PM MST TUE NOV 29 2016

SNOW AND STRONG WINDS WILL DIMINISH TONIGHT.

MTZ018-019-292215-
/O.CAN.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/
DANIELS-SHERIDAN-
214 PM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
WEATHER ADVISORY.

MOST OF THE SNOW HAS ENDED ACROSS THE AREA THEREFORE THE WINTER
WEATHER ADVISORY HAS EXPIRED. HOWEVER...BE CAUTIOUS OF SLIPPERY
ROADS AS TEMPERATURES REMAIN BELOW FREEZING.

$$

MTZ023>027-300600-
/O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX
214 PM MST TUE NOV 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY...ESPECIALLY
  IN HIGHER ELEVATIONS.

* SNOW...DIMINISHING WITH STORM TOTAL AMOUNTS HIGHEST IN WESTERN
  RICHLAND COUNTY WITH 6 TO 8 INCHES.

* TIMING... THROUGH THIS EVENING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...BLOWING AND DRIFTING SNOW WILL CONTINUE TO REDUCE
  VISIBILITY AND RESULT IN SNOW COVERED ROADS AND HAZARDOUS TRAVEL
  CONDITIONS. ROADS... BRIDGES AND WALKWAYS WILL REMAIN ICY AND
  DANGEROUS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER
SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE
PLENTY OF DISTANCE AHEAD OF YOU.

KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE
SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT
FOOD AND FRESH UNFROZEN WATER.

&&

$$

MTZ020-062-300600-
/O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/
WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...CULBERTSON
214 PM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 INCH OR LESS.

* TIMING... THROUGH THIS EVENING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...GUSTY NORTHWEST WINDS WILL CONTINUE TO CONTRIBUTE TO
  BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED
  VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL
  CONDITIONS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY.

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW
DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD.
MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND
USE CAUTION.

&&

$$
100 
WWUS45 KGGW 300414
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
914 PM MST TUE NOV 29 2016

PATCHY SNOW AND FREEZING RAIN LONG WITH BLOWING SNOW WILL TAPER
OF BY SUNRISE.

MTZ023>027-301200-
/O.CAN.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/
/O.EXB.KGGW.WW.Y.0012.000000T0000Z-161130T1200Z/
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX
914 PM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, BLOWING SNOW, AND PATCHY FREEZING
RAIN...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED.

* ICE ACCUMULATIONS...A TRACE TO ONE HUNDREDTH. 

* SNOW ACCUMULATIONS...AN ADDITIONAL TRACE.

* TIMING...THROUGH TONIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH.

* IMPACTS...BLOWING AND DRIFTING SNOW ALONG WITH PATCHY FREEZING
  RAIN WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES...SLOW DOWN
AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE
SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE
CAUTION.


&&

$$

MTZ020-300515-
/O.CAN.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/
WESTERN ROOSEVELT-
914 PM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER
WEATHER ADVISORY.

PRECIPITATION HAS ENDED ACROSS THE ADVISED AREA, AND WINDS WILL
CONTINUE TO TAPER OFF THROUGH SUNRISE. 

$$

MTZ062-301200-
/O.EXT.KGGW.WW.Y.0012.000000T0000Z-161130T1200Z/
EASTERN ROOSEVELT-
INCLUDING THE CITY OF...CULBERTSON
914 PM MST TUE NOV 29 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST
WEDNESDAY FOR SNOW...BLOWING SNOW...AND PATCHY FREEZING RAIN...

* ICE ACCUMULATIONS...A TRACE TO ONE HUNDREDTH. 

* SNOW ACCUMULATIONS...AN ADDITIONAL TRACE.

* TIMING...THROUGH TONIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH.

* IMPACTS...BLOWING AND DRIFTING SNOW ALONG WITH PATCHY FREEZING
  RAIN WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS.

* WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES...SLOW DOWN
AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE
SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 8:37 PM MST, 6 hours 38 minutes earlier.

Area forecast discussion, Nov 27, 8:37 PM MST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service GLASGOW MT
837 PM MST Sun Nov 27 2016

.SHORT TERM...for northeast Montana...tonight through Tue...

EVENING UPDATE:
Changes to the forecast tonight focus first on a few minor radar
echos forming up over southern Saskatchewan. These appear to be
the small amount of QPF that formed in the GFS and ECMWF. NAM and
GEM do not have any QPF and with good reason, ground dewpoint
depressions are 5 to 6 degrees and a bit dry. Very likely most of
the echos are not hitting the ground or are just producing trace
precipitation. Slight chance PoPs also seem to be adequate enough
to account for this if it does move south of the border before
dissipating. Cloud coverage was next on the list and a blend of
the NAMNest and GFS1hr were used with ConsShort to get the hole in
the strato-shield that has formed over the Yellowstone Valley on
Satellite. GAH

PREVIOUS SHORT TERM DISCUSSION:
As low pressure tracks into the Dakotas Monday into Tuesday
expect snow to spread from east to west across portions of
northeast Montana. Latest 12z models are slightly further east
with the heaviest low due to a modest shift in the storm track
though accumulations are still likely for much of the area.

At this time about an inch of snow is possible from Opheim to
Glasgow to Jordan and lesser amounts to the west. Amounts will
ramp up further east where a Winter Storm Watch Remains in effect.
In the watch area a solid 3 to 6 inches is expected with the
heaviest amounts over the Big Sheep Mountains and locations
closest to the North Dakota Border. Gusty northwest winds will
also drive blowing and drifting snow Monday night and Tuesday
making for hazardous travel conditions. Maliawco

.LONG TERM...Tue night through Sun...

Afternoon extended update: Extended models are now showing a bit
slower exit of the early week storm system. Thus the only
noteworthy change made to the extended was to keep scattered pops
lingering into Tuesday night. Gilchrist

PREVIOUS LONG TERM DISCUSSION:
Stacked winter storm system over the northern plains early next
week will begin to pull east by the beginning of the long term
period. Snow should be tapering off from the west by Tuesday night
and is expected to be mostly clear of the state by Wednesday
morning. Winds will also begin to ease for diminishing blowing
snow overnight.

Cold air will linger across the region through the remainder of
the week as a longwave trof replaces the persistent ridge over the
Great Plains. With the northerly flow and weak shortwave energy
dropping into the trof, some orographic enhanced snow is possible
in the southwest on Thursday.

Strong pacific jet pushing across the Pacific Northwest by Friday
will bring strong downslope winds to northern Montana over the
weekend and will scour out much of the lingering cold air in
eastern Montana. Ebert

&&

.AVIATION...

FLIGHT CATEGORY: VFR to MVFR

SYNOPSIS: The first significant snow storm of the season is
poised to impact northeast Montana beginning late Monday
afternoon. Expect poor flying weather into Tuesday, with KSDY and
KGDV seeing the biggest impacts from snow and blowing snow.

CIG: VFR will steadily lower tonight and Monday with MVFR
beginning to show Monday morning. Fuel loading is likely for most
terminals by Noon.

WIND: Northwest 5-15kts overnight, steadily increasing to
15-30kts by around midday Monday.

Gilchrist/GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday morning through Tuesday evening
for Daniels...Dawson...Eastern Roosevelt...McCone...Prairie...
Richland...Sheridan...Western Roosevelt...Wibaux.

&&

weather.gov/glasgow
Hazardous weather outlook, Nov 27, 2:49 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
249 PM MST SUN NOV 27 2016

MTZ018>020-023>027-062-281200-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
249 PM MST SUN NOV 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH REMAINS IN EFFECT FROM 11 AM MONDAY THROUGH
11 PM TUESDAY EVENING. SNOW WILL SPREAD ACROSS EASTERN MONTANA AS
A STORM SYSTEM TRACKS INTO NORTH DAKOTA MONDAY INTO TUESDAY. TOTAL
SNOW ACCUMULATION OF 2 TO 6 INCHES IS EXPECTED WITH THE HIGHEST
TOTALS ACROSS THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE
NORTH DAKOTA BORDER. GUSTY NORTHWEST WINDS WILL ALSO CAUSE BLOWING
AND DRIFTING SNOW LEADING TO HAZARDOUS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:15 AM MSTWinter Weather AdvisoryGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 2 more50 hr

Nearby

Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.